advertisement
Question
Posted by: Malini | 2005/07/28

Skin Problem due to Polysystic Ovaries

Hi,I have POC,my concern is that I have developed an acne problem, can it be due to POC?I also have been putting on allot of weight ever since I stopped the pill about 3years ago but managed to maintain my weight for 1and half years but I am stil overweight. Please help as I am afraid that I will not be able to have a child.But every doctor gives you different advice, what must I do ?A bit of my history, I only get my periods about 4 times a year, my weight is 74kg, I am 32years of age.I am generally stressed with work and home .My gynae did give me metphormin tablets to take but it makes me sick and nauseas I stop taking it for couple months.I have now developed the attitude if it has to happen it will but somtimes i get to think twice as maybe I need to start helping myself...Please help

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Acne is one of the features of PCOS. You can use Diane 35 for this. The Metformin will help with weight loss. Take it during meals to prevent the nausea. I assume that you are not trying to fall pregnant at the moment.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

6
Our users say:
Posted by: lauren (PCOS) | 2005/08/01

if you are trying to fall preg, you should perhps be on a fertility treatment. i have PCOS and I am on Clomid as I am trying to fall preg. Metformin is to get rid of the PCOS - but not to get you preg now - maybe once the PCOS is gone then you could fall preg - but Clomid or one other treatment will get you on your way to falling preg now.

Reply to lauren (PCOS)
Posted by: Malini | 2005/08/01

To The Gynaedoc, why would you say that I am no trying to fall pregnant ? I do want to fall pregnant.

Reply to Malini
Posted by: Malini | 2005/07/28

Thank you all for your support, as some times you need to speak to people whom has the same problem as you.Thanks!!!

Reply to Malini
Posted by: Jessica | 2005/07/28

I don't know much about PCOS, but I do know that acne and weight is one of the signs, along with exsessive hairgrowth. Did he put you on a diabetes like diet? You should with the right treatment be able to conceive. (excuse my spelling please my head is not with me today)

Jessica

Reply to Jessica
Posted by: breez | 2005/07/28

You have to try stick with the meds. They do make you feel awful for a while but the longer you're on them the better it gets. It took me about 2 months to settle in with it.You must take them directly after your meals. You have to try stick to the diet. The pills and diet combined do make a difference. Exercise will help with the weight loss as will the pills. I didn't start loosing straight away. have you had your thyroid checked that also can be affected by stress. the exercise helps alleviate the stress too. I have also had skin problems but this was due to endometriosis. After I had a lap to sort that out my skin started clearing up. Unfortunately time is not really with you at the age of 32 when you have PCOS.if you want to have children. You need to try and do what you can to sort out the PCOS. If you are not feeling confident with your gynae how about a second opinion and what about seeing a dietician. If you have insulin problems and have been diagnose with pCOs you need to sort things out as this can be a pre- diabetic condition. Look after yourself girl !!! Hope this helps and good luck.

Reply to breez
Posted by: nelly | 2005/07/28

hi there

i also have pcos..was diagnosed about four wks ago..i want to have a baby soon..

i was given metformin and you know what ? i got my periods after two wks of taking it.i too used to only get my periods once in three to four mths.the metformin does cause nausea and other stuff but carry on taking it...it does go away.i am due to go back to the gynae at the end of august and i hope mys cysts would have cleared.

i know its hard but hang in there..will be praying for u!!

Reply to nelly

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement